Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 178, NWS Sioux Falls, SD

July 26, 20148 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 9:51 AM CDT for 8 counties in South Dakota. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 9:51 AM CDT (14:51 UTC)
Expired
Jul 26, 2014, 10:30 AM CDT
In force
39 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Aurora County, SD, Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:55 AM CDTTSTM WND DMGArmour, SD3 TO 4 INCH DIAMETER BRANCHES DOWN
Jul 26, 9:55 AM CDTTSTM WND DMGCorsica, SDROOK BLOWN OFF CHURCH
Jul 26, 9:58 AM CDTHAIL 2.754 Ene Corsica, SD
Jul 26, 10:00 AM CDTTSTM WND DMG5 Nw Delmont, SDMACHINE SHED DESTROYED
Jul 26, 10:10 AM CDTHAIL 1.753 N Delmont, SDSTRONG WINDS AND VERY HEAVY RAINS....WINDOWS BROKEN OUT
Jul 26, 10:28 AM CDTHAIL 1.57 Ese Tripp, SDALSO 50 TO 60 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS53 KFSD 261451
SVRFSD
SDC003-009-023-035-043-061-067-135-261530-
/O.NEW.KFSD.SV.W.0178.140726T1451Z-140726T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 AM CDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
  EAST CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHWESTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1030 AM CDT

* AT 947 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF CORSICA...AND MOVING SOUTHEAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

  SOURCE...SPOTTER INDICATED. THIS STORM HAS HAD A HISTORY OF        
  PRODUCING 70 MPH WINDS AND QUARTER SIZE HAIL. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ARMOUR...ETHAN...DELMONT...DIMOCK...PARKSTON...TRIPP...CLAYTON...
  SCOTLAND...MENNO...FREEMAN AND OLIVET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4363 9836 4354 9761 4350 9760 4350 9740
      4340 9740 4318 9744 4298 9767 4334 9858
TIME...MOT...LOC 1450Z 296DEG 53KT 4349 9829

HAIL...1.50IN
WIND...70MPH

$$

DUX
3 follow-up statements
926 
WWUS53 KFSD 261506
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT SAT JUL 26 2014

SDC003-261516-
/O.CAN.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
AURORA SD-
1006 AM CDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AURORA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4331 9849 4350 9835 4350 9832 4354 9833
      4358 9829 4354 9761 4350 9760 4350 9740
      4340 9740 4318 9744 4298 9767
TIME...MOT...LOC 1506Z 299DEG 60KT 4332 9808

$$

SDC009-023-035-043-061-067-135-261530-
/O.CON.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-DAVISON SD-CHARLES MIX SD-
BON HOMME SD-YANKTON SD-
1006 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YANKTON...NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...SOUTHERN
DAVISON...EASTERN DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES
UNTIL 1030 AM CDT...

AT 1004 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DELMONT...AND MOVING SOUTHEAST AT 70 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL TO BASEBALL SIZE HAIL 
WAS REPORTED 4 MILES EAST NORTHEAST OF CORSICA AT 958 AM CDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PARKSTON...TRIPP...CLAYTON...SCOTLAND...MENNO...FREEMAN AND OLIVET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4331 9849 4350 9835 4350 9832 4354 9833
      4358 9829 4354 9761 4350 9760 4350 9740
      4340 9740 4318 9744 4298 9767
TIME...MOT...LOC 1506Z 299DEG 60KT 4332 9808

HAIL...2.50IN
WIND...70MPH

$$

DUX
940 
WWUS53 KFSD 261520
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 AM CDT SAT JUL 26 2014

SDC035-261530-
/O.CAN.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
DAVISON SD-
1020 AM CDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
      4350 9804 4350 9796 4356 9796 4352 9761
      4350 9760 4350 9740
TIME...MOT...LOC 1520Z 303DEG 55KT 4322 9795

$$

SDC009-023-043-061-067-135-261530-
/O.CON.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-BON HOMME SD-
YANKTON SD-
1020 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YANKTON...NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...
SOUTHEASTERN DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES UNTIL
1030 AM CDT...

AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPP...AND
MOVING SOUTHEAST AT 65 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1010 AM CDT...GOLF BALL HAIL 
WAS REPORTED NEAR DELMONT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...SCOTLAND...MENNO...FREEMAN AND OLIVET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
      4350 9804 4350 9796 4356 9796 4352 9761
      4350 9760 4350 9740
TIME...MOT...LOC 1520Z 303DEG 55KT 4322 9795

HAIL...1.75IN
WIND...70MPH

$$
509 
WWUS53 KFSD 261529
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CDT SAT JUL 26 2014

SDC009-023-043-061-067-135-261539-
/O.EXP.KFSD.SV.W.0178.000000T0000Z-140726T1530Z/
HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-BON HOMME SD-
YANKTON SD-
1029 AM CDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YANKTON...
NORTHERN BON HOMME...EAST CENTRAL CHARLES MIX...SOUTHEASTERN
DOUGLAS...SOUTHERN HANSON AND HUTCHINSON COUNTIES IS BEING
REISSUED...

A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR PORTIONS OF  
HUTCHINSON COUNTIES. PLEASE REFER TO THAT BULLETIN FOR THE LATEST 
SEVERE WEATHER INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3PM CDT. 

LAT...LON 4340 9740 4318 9744 4298 9767 4322 9826
      4350 9804 4350 9796 4356 9796 4352 9761
      4350 9760 4350 9740
TIME...MOT...LOC 1529Z 303DEG 55KT 4314 9779

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 26, 6:37 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 AM CDT SAT JUL 26 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM CDT SAT JUL 26 2014

AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY
EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN
AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO
GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS
SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE
FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO
THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL
RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST
PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY
FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST
GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN
3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER
HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND
HIGH TEMPERATURES IN THE LOWER TO MID 80S.

EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON...
WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN
PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS
PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE
SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY
SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 409 AM CDT SAT JUL 26 2014

WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE
SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING.
WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY
STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE
VERY CYCLONIC AND COLD ADVECTIVE REGIME.  OVERALL LARGE SCALE
FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE
SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH.
TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP
TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT
LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS
CLOUD FIELD.  ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING
THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING
PROCESS HERE SHOULD BE QUITE SHALLOW.

COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO
MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND
THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH
THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO
GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH.
LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND
MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT
BETWEEN MODEL SOLUTIONS THIS TIME AROUND.  STATISTICAL GUIDANCE
TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING
COULD ATTAIN.

A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN
RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING
THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER
A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD
ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER...
AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER
UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS
IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE
SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT
LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN
ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY
FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM
1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL
BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM
NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON
MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED
JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL.

MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN
NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE
NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL
MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW.
WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED
CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT
REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD
OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE
OPTED TO KEEP DRY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 637 AM CDT SAT JUL 26 2014

ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS
THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT
KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY
BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX
AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS
EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY
POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS
OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY
14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID
LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY
EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JH
LONG TERM...CHAPMAN
AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT SAT JUL 26 2014

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071-
271415-
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON.
A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE
MORNING. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 26, 8:08 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             8 W WESSINGTON SPRINGS  44.08N 98.73W
07/26/2014  E0.25 INCH       JERAULD            SD   TRAINED SPOTTER

&&

MG
Local storm report, Jul 26, 9:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     WHITE LAKE              43.73N 98.71W
07/26/2014  M67 MPH          AURORA             SD   MESONET

            SDSU AWDN SITE

&&

MG
Local storm report, Jul 26, 9:44 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     7 SSE WHITE LAKE        43.63N 98.66W
07/26/2014  E60 MPH          AURORA             SD   TRAINED SPOTTER

            ALSO HAD NICKEL SIZE HAIL

&&

MG
Local storm report, Jul 26, 9:46 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             4 SE WHITE LAKE         43.69N 98.67W
07/26/2014  E1.00 INCH       AURORA             SD   TRAINED SPOTTER

            ALSO HAD 70 MPH WINDS

&&

MG
Local storm report, Jul 26, 9:47 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND GST     7 SSE WHITE LAKE        43.63N 98.66W
07/26/2014  E60.00 MPH       AURORA             SD   TRAINED SPOTTER

            ALSO HAD NICKEL SIZE HAIL

&&

MG

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:46 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld31 min
Jul 26, 9:18 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Davison, Douglas, Hutchinson42 min
Jul 26, 10:27 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Turner, Yankton33 min
Jul 26, 10:55 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Yankton50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.